MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX TRANSTEND (BR/1) DS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US HEALIX TRANSTEND (BR/1) DS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222337
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: evaluation statement- the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: the batch review 3702560 showed that the devices were conformed to in process and finished goods specifications when released to stock the 12 june 2013.Expiration date: 2015-09 (according to retained labels).(b)(4) was opened relating to deals with a labelling issue, with no link with this complaint.See detail in (b)(6) complaint record.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported three of his healix anchors broke during a rotator cuff procedure.The surgeon was inserting a 3.4mm healix br anchor with a tap when the distal tip broke.He removed all broken fragments and went to insert a healix transtend anchor into the same bone hole again with the tap and the distal tip also broke upon insertion.The surgeon removed the broken fragments and decides to insert a 3.4mm healix peek anchor.This anchor stripped out while inserting and could not be fully inserted.While the surgeon was attempting to unscrew this anchor, it broke into pieces.The surgeon removed a few fragments but ended up tapping the rest of the broken fragments into the bone.He then was able to successfully insert a healix advance anchor with no issues.There were no patient consequences.There was a 5 minute delay.This was a (b)(6) male patient with hard bone and this was the surgeons first time using healix transtend.All complaint devices were discarded.No further information was available.Please see also medwatch report 1221934-2018-53664 and 1221934-2018-53665.

Brand Name
HEALIX TRANSTEND (BR/1) DS
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7690871
Report Number1221934-2018-53670
Device Sequence Number19494091
Product Code HWC
UDI-Device Identifier10886705023844
UDI-Public10886705023844
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2015
Device Catalogue Number222337
Device Lot Number3702560
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2013
Initial Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1